Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 116, NWS Boston/Norton, MA

June 30, 2008Hampden County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 30, 2008, 1:59 AM EDT for Hampden County, Worcester County, Massachusetts. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2008, 1:59 AM EDT (05:59 UTC)
Expired
Jun 30, 2008, 2:45 AM EDT
In force
46 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Hampden County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 70 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 2:15 AM EDTTSTM WND DMGSpencer, MAONE FOOT DIAMETER TREE DOWN ON GREENVILLE STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
618 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 300559
SVRBOX
MAC013-027-300645-
/O.NEW.KBOX.SV.W.0116.080630T0559Z-080630T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
159 AM EDT MON JUN 30 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITY OF WORCESTER...
  EAST CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 245 AM EDT

* AT 157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR WARREN...OR 18
  MILES WEST OF WORCESTER...AND MOVING NORTHEAST AT 43 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST BROOKFIELD AND NORTH BROOKFIELD BY 205 AM EDT...
  SPENCER BY 210 AM EDT...
  LEICESTER AND PAXTON BY 215 AM EDT...
  WORCESTER BY 220 AM EDT...
  WEST BOYLSTON AND HOLDEN BY 225 AM EDT...
  BOYLSTON AND SHREWSBURY BY 230 AM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN 
LONGMEADOW AND PALMER. GO INDOORS NOW...PREFERABLY INSIDE A STRONG 
BUILDING AND AWAY FROM WINDOWS.

LAT...LON 4247 7166 4234 7163 4228 7158 4210 7219
      4222 7225
TIME...MOT...LOC 0559Z 244DEG 38KT 4220 7212

$$

WTB
1 follow-up statement
000 
WWUS51 KBOX 300613
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
213 AM EDT MON JUN 30 2008

MAC013-027-300645-
/O.CON.KBOX.SV.W.0116.000000T0000Z-080630T0645Z/
WORCESTER MA-HAMPDEN MA-
212 AM EDT MON JUN 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR EXTREME EAST CENTRAL HAMPDEN AND SOUTHERN WORCESTER COUNTIES...

AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
SPENCER...OR 8 MILES WEST OF WORCESTER...MOVING NORTHEAST AT 44 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WORCESTER AND HOLDEN BY 220 AM EDT...
  WEST BOYLSTON BY 225 AM EDT...
  BOYLSTON AND SHREWSBURY BY 230 AM EDT...
  NORTHBOROUGH AND CLINTON BY 235 AM EDT...
  6 MILES SOUTHEAST OF LANCASTER BY 240 AM EDT...

THIS IS A DANGEROUS STORM WITH A HISTORY OF PRODUCING DESTRUCTIVE 
WINDS IN LONGMEADOW AND PALMER.  IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
GO INDOORS NOW...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

LAT...LON 4247 7166 4234 7163 4228 7158 4210 7219
      4222 7225
TIME...MOT...LOC 0612Z 244DEG 38KT 4226 7195

$$

WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:41 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 29, 10:41 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1041 PM EDT SUN JUN 29 2008

.SYNOPSIS...
ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL CONTINUE TO AFFECT OUR REGION THROUGH MONDAY NIGHT...
AND PROBABLY INTO TUESDAY AS WELL. DRY AND WARM WEATHER SHOULD
FOLLOW FOR WEDNESDAY AND CONTINUE FOR THE FIRST PART OF THURSDAY. A
COLD FRONT MAY BRING MORE SCATTERED SHOWERS AND THUNDERSTORMS
THURSDAY NIGHT INTO SUNDAY...BUT CONFIDENCE REMAINS LOW THIS FAR
OUT.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
1035 PM QUICK UPDATE TO BUMP UP POPS IN WESTERN ZONES STARTING AROUND
MIDNIGHT THROUGH 3 AM...BASED ON THE APPROACH OF THE SHOWERS ENTERING
THE HUDSON VALLEY OF NY.  NO OTHER CHANGES.

OTHERWISE...WIDELY SCATTERED CONVECTION FROM BRIDGEPORT TO JUST EAST
OF SPRINGFIELD...MOVING NORTHEAST. THE SPRINGFIELD CELLS WILL MOVE
ACROSS CENTRAL MASS THROUGH MIDNIGHT...THE BRIDGEPORT CELL WILL MOVE
THROUGH WILLIMANTIC AROUND 1130 PM AND PASS SOUTH OF WORCESTER 1230
TO 100 AM. THE BRIDGEPORT CELL IS MOVING ALONG THE AXIS OF MAXIMUM
THTA E AND IN AN AREA OF -2 LI/S...AND WILL BEAR WATCHING.

MORE SUBSTANTIAL LINE OF SHOWERS/STORMS IN EASTERN PA AND WESTERN NYS
MOVING NORTHEAST. THIS APPROACHES THE MASS/NY STATE BORDER AROUND
1130-MIDNIGHT. THAT AREA HAS STABILIZED WITH LI AROUND +4 SOUTHWEST
OF ALB. MUCH OF THIS WILL SLIDE INTO VT/NH/MAINE OVERNIGHT. OTHER
STORMS IN EASTERN PA AND DELMARVA MOVING NORTHEAST MAY REACH US LATE
TONIGHT...AFTER 3 AM.

STRATUS AND SOME FOG SHOULD BUILD INTO THE AREA ONCE AGAIN
TONIGHT...ESPECIALLY OVER THE COASTAL AREAS. AS FAR AS POPS
FOR...WENT WITH A CHANCE OVER EASTERN MASS/RI WITH LOW LIKELY WESTERN
ZONES. ACTIVITY SHOULD REALLY WANE AFTER MIDNIGHT...EXPECT PERHAPS
OVER THE CAPE AND ISLANDS WHERE IT MAY LINGER A BIT LONGER.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANY STRATUS AND FOG SHOULD BURN OFF DURING THE EARLY MORNING HOURS ON
MONDAY LEAVING BEHIND PARTLY SUNNY SKIES. OVERALL THEME FROM TODAY
WILL REMAIN THE SAME ON MONDAY...BROAD SW FLOW THROUGHOUT THE COLUMN.
WE SHOULD HAVE ENOUGH SUNSHINE TO DESTABILIZE THE ATMOSPHERE WEAKLY
TO MODERATELY. HOWEVER...DEW POINTS SHOULD BE A BIT LOWER THAN THEY
ARE TODAY. DEEP LAYER SHEAR WILL BE DECENT AND A SFC TROF WILL
APPROACH DURING THE AFTERNOON. THIS MAY ALLOW SHOWERS AND TSTMS TO
REDEVELOP DURING THE AFTERNOON. A FEW COULD BE STRONG/LOCALLY SEVERE.
OTHERWISE...MAV MOS GENERALLY ACCEPTED FOR MAX TEMPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MONDAY NIGHT...
UPPER TROUGH STILL REMAINS TO OUR WEST AND WE WILL
CONTINUE IN A WARM AIR ADVECTION PATTERN. ITS ALWAYS TOUGH TO
PINPOINT IF ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS WILL DEVELOP IN
THIS SITUATION. HOWEVER...WITH WARM ADVECTION...IMPRESSIVE MID LEVEL
WIND FIELDS AND SOME ELEVATED INSTABILITY WILL GO WITH LOW CHANCE
POPS. REGARDLESS...AREAS OF FOG SHOULD ONCE AGAIN FORM WITH THE LOW
LEVEL OF THE ATMOSPHERE QUITE MOIST. LOWS SHOULD BE MAINLY IN THE
60S.

TUESDAY...
ANY SCATTERED PRECIPITATION SHOULD EXIT OUR REGION EARLY TUESDAY
MORNING. OTHERWISE...PARTLY SUNNY SKIES ARE EXPECTED FOR MUCH OF THE
DAY WITH HIGH TEMPERATURES REACHING WELL INTO THE 80S AWAY FROM THE
IMMEDIATE COAST. THE UPPER LEVEL TROUGH FINALLY BEGINS TO APPROACH
OUR REGION AND STEEPEN OUR MID LEVEL LAPSE RATES DURING THE
AFTERNOON/EVENING. SINCE WE SHOULD BE BEHIND THE COLD FRONT...HAVE
LOWERED POPS SLIGHTLY FOR TUESDAY AFTERNOON.

WEDNESDAY AND THURSDAY...
THE UPPER LEVEL TROUGH FINALLY BEGINS TO LOSE ITS GRIP ON OUR REGION.
HIGH PRESSURE OFF THE ATLANTIC COAST WILL PUMP A SOUTHWEST FLOW OF
RATHER WARM AIR INTO SOUTHERN NEW ENGLAND.  IT SHOULD MAINLY BE DRY
WITH PARTLY TO MOSTLY SUNNY SKIES.  AN APPROACHING COLD FRONT MAY
TRIGGER SOME SCATTERED SHOWERS/THUNDERSTORMS BY LATE THURSDAY
AFTERNOON ACROSS THE INTERIOR...BUT MOST OF THE DAY SHOULD BE DRY.
HIGH TEMPERATURES SHOULD WARM WELL INTO THE 80S AWAY FROM THE
IMMEDIATE SOUTH COAST/CAPE/ISLANDS IN A WELL MIXED ATMOSPHERE.

THURSDAY NIGHT THROUGH SUNDAY...
THE GFS AND ECMWF ARE COMING INTO BETTER AGREEMENT...BUT STILL HAVE
SOME DIFFERENCES TO LOWER CONFIDENCE. THERE IS STILL SOME QUESTION
HOW FAR SOUTH THIS FRONT MAKES IT BEFORE IT STALLS. FOR NOW WILL JUST
GO WITH LOW CHANCE POPS OVER THIS PERIOD UNTIL THINGS BECOME MORE
CLEAR.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
SHOWERS AND TSTMS WILL AID IN LOCAL IFR CONDITIONS THIS EVENING. FOG
AND STRATUS MAY ONCE AGAIN BUILD INTO EASTERN MASS/RHODE ISLAND
OVERNIGHT AND RESULT IN IFR/LIFR CONDITIONS.

ANY CLOUDS AND FOG SHOULD BURN OFF EARLY MONDAY MORNING LEAVING
BEHIND HIGH-END MVFR OR VFR CONDITIONS. SCT THUNDERSTORMS MAY ONCE
AGAIN REDEVELOP DURING THE AFTERNOON HOURS AS A SURFACE TROF NEARS.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT AND TUESDAY...TIMES OF MVFR/IFR CONDITIONS IN LOW
CLOUDS/FOG AS WELL AS SCATTERED SHOWERS/THUNDERSTORMS. THIS WILL ALSO
BE INTER-MIXED WITH VFR CONDITIONS.

WEDNESDAY AND THURSDAY...MAINLY VFR. SCATTERED MVFR IN SHOWERS AND
THUNDERSTORMS THURSDAY AFTERNOON.

FRIDAY...MAINLY VFR. ISOLATED TO SCATTERED MVFR IN AFTERNOON SHOWERS
AND THUNDERSTORMS.

&&

.MARINE...
INCREASING SLY FLOW SHOULD ALLOW FOR INCREASING SEASON ON THE OUTER
WATERS TONIGHT INTO MONDAY. SEAS SHOULD BUILD TO BETWEEN 5 AND 7
FEET. WAVEWATCH CONTINUES TO BE OVERDONE BY A FOOT OR TWO. WINDS
GUSTS WILL BE VERY MARGINAL BUT COULD TOUCH 25 KT AT TIMES.

A HIGH SURF ADVISORY MAY BE NEEDED FOR MONDAY FOR THE SOUTH FACING
BEACHES. THERE WILL BE A MODERATE TO HIGH RISK FOR RIP CURRENTS.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...

MARGINAL SMALL CRAFT ADVISORY CONDITIONS POSSIBLE MONDAY NIGHT
THROUGH FRIDAY ACROSS THE SOUTHERN OUTER COASTAL WATERS. IN
ADDITION...AREAS OF DENSE FOG DURING THE OVERNIGHT HOURS THROUGH
TUESDAY MORNING WILL REDUCE VISIBILITIES FOR MARINERS.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES UP TO 2 INCHES ARE LIKELY THIS EVENING.
THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS...WITH RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR...AND RESULTANT FLOODING OF URBAN/POOR DRAINAGE AREAS AND
SMALL CREEKS AND STREAMS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR ANZ235-
     237-250.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR ANZ254-255.

&&

SYNOPSIS...BELK/EKSTER
NEAR TERM...WTB/DRAG
SHORT TERM...EKSTER
LONG TERM...BELK
AVIATION...BELK/EKSTER
MARINE...BELK/EKSTER
HYDROLOGY...
Hazardous weather outlook, Jun 29, 8:12 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
812 PM EDT SUN JUN 29 2008

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-301200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
812 PM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT
ISOLATED OR SCATTERED STRONG THUNDERSTORMS MAY OCCUR OVERNIGHT BUT
NOT UNTIL AFTER 11PM OR MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY AND
TUESDAY. IT IS POSSIBLE THAT A FEW OF THE STORMS BECOME SEVERE...BUT
THAT WILL DEPEND ON TIMING AND THE AMOUNT OF INSULATION WE RECEIVE
WHICH REMAINS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ230>237-250-254-255-301200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
812 PM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WITH GUSTS TO 30 KNOTS MAY OCCUR ACROSS THE
WATERS AFTER 2 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS REMAIN POSSIBLE AT TIMES ON MONDAY AND
TUESDAY.

IN ADDITION...AREAS OF DENSE FOG MAY AFFECT THE WATERS DURING THE
OVERNIGHT HOURS THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MAZ020>024-RIZ006>008-301200-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
812 PM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ALONG THE SOUTH COASTS
AFTER 2 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY
INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DRAG

In the hours before

Special weather statement, Jun 30, 1:10 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
110 AM EDT MON JUN 30 2008

CTZ002-003-MAZ009>011-300600-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-TOLLAND
CT-WESTERN HAMPDEN MA-
110 AM EDT MON JUN 30 2008

AT 106 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL OVER SIMSBURY...OR ABOUT 8 MILES NORTHWEST OF WEST
HARTFORD...MOVING NORTHEAST AT 33 MPH.

THE THUNDERSTORM WILL BE NEAR...WINDSOR LOCKS AND EAST GRANBY BY 120
AM EDT...ENFIELD AND SUFFIELD BY 130 AM EDT...SOMERS AND LONGMEADOW
BY 140 AM EDT...HAMPDEN AND 6 MILES NORTHWEST OF STAFFORD SPRINGS BY
150 AM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

FRANK
Local storm report, Jun 30, 1:35 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
135 AM EDT MON JUN 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     ENFIELD                 41.97N 72.57W
06/30/2008                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN ON A HOUSE. THEN ON ELM STREET THERE IS A TREE
            DOWN ON WIRES.

0131 AM     TSTM WND DMG     AGAWAM                  42.07N 72.62W
06/30/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN IN AGWAM.

&&

HFRANK
Local storm report, Jun 30, 1:39 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
139 AM EDT MON JUN 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     ENFIELD                 41.97N 72.57W
06/30/2008                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN ON A HOUSE. THEN ON ELM STREET THERE IS A TREE
            DOWN ON WIRES.

0131 AM     TSTM WND DMG     AGAWAM                  42.07N 72.62W
06/30/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN IN AGWAM.

0137 AM     TSTM WND DMG     ENFIELD                 41.97N 72.57W
06/30/2008                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN BLOCKING GEORGE WASHINGTON HIGHWAY.

&&

HFRANK
Local storm report, Jun 30, 1:41 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
141 AM EDT MON JUN 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     ENFIELD                 41.97N 72.57W
06/30/2008                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN ON A HOUSE. THEN ON ELM STREET THERE IS A TREE
            DOWN ON WIRES.

0131 AM     TSTM WND DMG     AGAWAM                  42.07N 72.62W
06/30/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN IN AGWAM.

0137 AM     TSTM WND DMG     ENFIELD                 41.97N 72.57W
06/30/2008                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN BLOCKING GEORGE WASHINGTON HIGHWAY.

0139 AM     TSTM WND DMG     LONGMEADOW              42.05N 72.57W
06/30/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN BLOCKING THREE LANES OF I-91.

&&

HFRANK
Local storm report, Jun 30, 1:54 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
154 AM EDT MON JUN 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     ENFIELD                 41.97N 72.57W
06/30/2008                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN ON A HOUSE. THEN ON ELM STREET THERE IS A TREE
            DOWN ON WIRES.

0131 AM     TSTM WND DMG     AGAWAM                  42.07N 72.62W
06/30/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN IN AGWAM.

0137 AM     TSTM WND DMG     ENFIELD                 41.97N 72.57W
06/30/2008                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN BLOCKING GEORGE WASHINGTON HIGHWAY.

0138 AM     TSTM WND DMG     EAST LONGMEADOW         42.07N 72.52W
06/30/2008                   HAMPDEN            MA   AMATEUR RADIO

            TELEPHONE POLES DOWN.

0138 AM     TSTM WND DMG     EAST LONGMEADOW         42.07N 72.52W
06/30/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN BLOCKING PLEASANT AND TAYLOR ROADS.

0138 AM     TSTM WND DMG     ENFIELD                 41.97N 72.57W
06/30/2008                   HARTFORD           CT   AMATEUR RADIO

            MULTIPLE TREES DOWN ON POST OFFICE ROAD.

0138 AM     TSTM WND DMG     EAST LONGMEADOW         42.07N 72.52W
06/30/2008                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREE DOWN ON BERCHLAND ROAD.

0139 AM     TSTM WND DMG     LONGMEADOW              42.05N 72.57W
06/30/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN BLOCKING THREE LANES OF I-91.

&&

HFRANK
Local storm report, Jun 30, 1:59 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
159 AM EDT MON JUN 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND DMG     PALMER                  42.16N 72.32W
06/30/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON THOMPSON STREET.

0147 AM     TSTM WND DMG     HAMPDEN                 42.07N 72.42W
06/30/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN BLOCKING ON EAST LONGMEADOW ROAD BY ALLAN
            STREET.

&&

HFRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:26 AM EDTSevere Thunderstorm WarningBOXHampden34 min
Jun 30, 3:20 AM EDTSpecial Marine WarningBOX55 min
Jun 30, 4:14 AM EDTSpecial Marine WarningBOX61 min
Jun 30, 10:13 AM EDTHigh Surf AdvisoryBOXBristol, Dukes, Nantucket, Plymouth13 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.